Alert archive / Florida / Frost Advisories in 2016

Frost Advisory 2, NWS Tampa Bay, FL

January 24, 20169 counties in Florida

NWS Tampa Bay, FL issued this frost advisory at Jan 24, 2016, 4:00 PM EST for 9 counties in Florida. It took effect at Jan 25, 2016, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2016, 4:00 PM EST (21:00 UTC)
In effect from
Jan 25, 2016, 12:00 AM EST
Expired
Jan 25, 2016, 9:00 AM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 43 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS72 KTBW 242100
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 PM EST SUN JAN 24 2016

...FREEZE WARNING IN EFFECT FOR THE NATURE COAST AND A FROST
ADVISORY FOR INLAND PORTIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA...

.A COLD DRY AIRMASS COMBINED WITH LIGHT WINDS AND MAINLY CLEAR
SKIES WILL ALLOW TEMPERATURES TO FALL QUICKLY THIS EVENING. LOWS
TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S AND 30S
ACROSS MUCH OF THE AREA.

FLZ043-139-142-148-239-242-248-251400-
/O.NEW.KTBW.FZ.W.0006.160125T0500Z-160125T1400Z/
SUMTER-COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY-
INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE...
BUSHNELL...THE VILLAGES...CEDAR KEY...YANKEETOWN...
CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL
400 PM EST SUN JAN 24 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM EST MONDAY. 

* TEMPERATURE...28 TO 32 DEGREES.

* IMPACTS...2 TO 7 HOURS OF TEMPERATURES AT OR BELOW FREEZING ARE
  POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING. ALSO WIDESPREAD
  FROST IS EXPECTED ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ052-056-057-061-149-249-251-255-260-262-251400-
/O.NEW.KTBW.FR.Y.0002.160125T0500Z-160125T1400Z/
POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL PASCO-INLAND PASCO-
INLAND HILLSBOROUGH-INLAND MANATEE-INLAND SARASOTA-
INLAND CHARLOTTE-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA...
BOWLING GREEN...ZOLFO SPRINGS...SEBRING...AVON PARK...
PLACID LAKES...ARCADIA...PORT RICHEY...HUDSON...DADE CITY...
ZEPHYRHILLS...BRANDON...PLANT CITY...SUN CITY CENTER...PARRISH...
LAKEWOOD RANCH...MYAKKA CITY...NORTH PORT...BABCOCK RANCH
400 PM EST SUN JAN 24 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM EST MONDAY. 

* TEMPERATURE...33 TO 37 DEGREES.

* IMPACTS...AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT
  INTO EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
665 
WWUS72 KTBW 250205
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
905 PM EST SUN JAN 24 2016

...FREEZE WARNING IN EFFECT FOR THE NATURE COAST AND A FROST
ADVISORY FOR INLAND PORTIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA...

.A COLD DRY AIRMASS COMBINED WITH LIGHT WINDS AND MAINLY CLEAR
SKIES WILL ALLOW TEMPERATURES TO FALL QUICKLY TONIGHT. LOW
TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S AND LOWER
30S ACROSS MUCH OF THE NATURE COAST...WITH MID 30S EXPECTED ACROSS
MUCH OF THE REMAINDER OF SOUTHWEST AND WEST CENTRAL FLORIDA.

FLZ043-139-142-148-239-242-248-251400-
/O.CON.KTBW.FZ.W.0006.160125T0500Z-160125T1400Z/
SUMTER-COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY-
INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE...
BUSHNELL...THE VILLAGES...CEDAR KEY...YANKEETOWN...
CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL
905 PM EST SUN JAN 24 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* TEMPERATURE...28 TO 32 DEGREES.

* IMPACTS...2 TO 7 HOURS OF TEMPERATURES AT OR BELOW FREEZING 
  ARE POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING. ALSO 
  WIDESPREAD FROST IS EXPECTED ACROSS THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ052-056-057-061-149-249-251-255-260-262-251400-
/O.CON.KTBW.FR.Y.0002.160125T0500Z-160125T1400Z/
POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL PASCO-INLAND PASCO-
INLAND HILLSBOROUGH-INLAND MANATEE-INLAND SARASOTA-
INLAND CHARLOTTE-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN...WAUCHULA...
BOWLING GREEN...ZOLFO SPRINGS...SEBRING...AVON PARK...
PLACID LAKES...ARCADIA...PORT RICHEY...HUDSON...DADE CITY...
ZEPHYRHILLS...BRANDON...PLANT CITY...SUN CITY CENTER...PARRISH...
LAKEWOOD RANCH...MYAKKA CITY...NORTH PORT...BABCOCK RANCH
905 PM EST SUN JAN 24 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* TEMPERATURE...33 TO 37 DEGREES.

* IMPACTS...AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT 
  INTO EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Jan 24, 9:48 AM EST, 6 hours 12 minutes earlier.

Area forecast discussion, Jan 24, 9:48 AM EST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
948 AM EST SUN JAN 24 2016

.UPDATE...
CHILLY START TODAY WITH READINGS IN THE UPPER 20S ACROSS MOST OF
THE NATURE COAST AND LOWER TO MID 30S OVER MUCH OF THE INLAND
AREAS FURTHER SOUTH. TEMPERATURES HAVE BEGUN TO RECOVER NICELY AND
HAVE ALLOWED THE FREEZE WARNING AND WIND CHILL ADVISORY TO
EXPIRE. FOR THE REST OF THE DAY WE WILL SEE ABUNDANT SUNSHINE WITH
THE NORTHERLY FLOW KEEPING A COOL DRY AIRMASS IN PLACE.
TEMPERATURES SHOULD TOP OUT IN THE MID 50S NORTH TO LOWER 60S
SOUTH...STILL ABOUT 10 DEGREES BELOW NORMAL. OVERALL THE CURRENT
GRIDS/ZONE FORECAST LOOK OK AND WILL ONLY UPDATE ZONE FORECAST TO
REMOVE FREEZE/WIND CHILL HEADLINES.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT.

&&

.MARINE...
NORTHERLY WINDS WILL CONTINUE TO DIMINISH TODAY AND THEN SHIFT TO
EASTERLY TONIGHT AS THE SURFACE HIGH PRESSURE OVER THE SOUTHEAST
U.S. MOVES EAST AND EVENTUALLY OUT INTO THE ATLANTIC OCEAN ON
MONDAY. SEAS HAVE DIMINISHED ENOUGH TO ALLOW THE SMALL CRAFT
AND HIGH SURF ADVISORIES TO EXPIRE AT 10 AM...BUT WILL CONTINUE
THE HIGH RISK OF RIP CURRENTS UNTIL 4 PM AS THERE COULD BE SOME
RESIDUAL WAVE ACTION INTO THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  55  40  67  54 /   0   0   0   0
FMY  61  42  72  55 /   0   0  10  10
GIF  57  40  71  53 /   0   0  10  10
SRQ  56  40  66  53 /   0   0   0   0
BKV  55  34  68  47 /   0   0   0   0
SPG  56  47  66  58 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 4 PM EST THIS AFTERNOON FOR
     COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
     COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

     HIGH SURF ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
     COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

GULF WATERS...NONE.

&&

UPDATE/AVIATION/MARINE...69/CLOSE
DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, Jan 24, 4:24 AM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
424 AM EST SUN JAN 24 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-250930-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
424 AM EST SUN JAN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
FREEZING TEMPERATURES WILL BE IN PLACE ACROSS THE NATURE COAST
THIS MORNING FOR A FEW HOURS. IN ADDITION...MAKE SURE TO DRESS IN
LAYERS TO PROTECT YOURSELF FROM THE COLD.

...RIP CURRENT IMPACT...
HIGH SURF WILL CONTINUE TO PRODUCE RIP CURRENTS ALONG AREA
BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

HUBBARD

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:00 PM ESTFreeze WarningTBWCitrus, Hernando, Levy, Sumter17 hr

Nearby

Frost Advisories in Florida, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.